Filter Publications

Publications Details

Feasibility of communication in binary signaling games
Author: Hofbauer, Josef and Huttegger, Simon M.
Journal: Journal of Theoretical Biology
Volume: 254
Year: 2008
Pages: 843—849

In signaling games the replicator dynamics does not almost always converge to states of perfect communication. A significant portion of the state space converges to components of Nash equilibria that characterize states of partial communication. Since these components consist of non-hyperbolic rest points, the significance of this result will depend on the dynamic behavior of specific perturbations of the replicator equations. In this paper we study selection-mutation dynamics of signaling games, which may be considered as one plausible perturbation of the replicator dynamics. We find that the long term behavior of the dynamics depends on the mutation rates of senders and receivers and on the relevance of communication.